Alert archive / Michigan / River Flood Warnings in 2011
River Flood Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 4, 2011, 8:58 AM EDT for Arenac County, Michigan. It took effect at Apr 4, 2011, 10:58 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 8:58 AM EDT (12:58 UTC)
- In effect from
- Apr 4, 2011, 10:58 PM EDT
- Expired
- Apr 5, 2011, 4:08 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
- Flood severity
- Minor
County Arenac County, MI
The radar
The NCL Michigan radar (KAPX), 123 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
948
WGUS43 KAPX 041258
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
858 AM EDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
SEVERAL DAYS OF SNOW MELT HAS RESULTED IN A SLOW RISE ON THE RIFLE RIVER SINCE THE MIDDLE OF LAST WEEK. A LOW PRESSURE SYSTEM WAS MOVING THROUGH MICHIGAN THIS MORNING. THIS LOW PRODUCED UP TO AN INCH-AND-A-HALF OF RAINFALL OVER MOST OF THE RIFLE RIVER BASIN. THIS HAS RESULTED IN A RAPID RISE OVERNIGHT. THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT ...WITH A CREST EXPECTED DURING THE DAYLIGHT HOURS TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING...OR AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-050058-
/O.NEW.KAPX.FL.W.0001.110405T0130Z-110406T0900Z/
/STRM4.1.ER.110405T0130Z.110405T1200Z.110406T0300Z.NO/
858 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE TUESDAY NIGHT....
* AT 8:15 AM MONDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 4.7 MON 08 AM 6.3 5.8 4.3
$$5 follow-up statements
607
WGUS43 KAPX 041317 CCA
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED TEXT FORMAT
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
917 AM EDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
SEVERAL DAYS OF SNOW MELT HAS RESULTED IN A SLOW RISE ON THE RIFLE
RIVER SINCE THE MIDDLE OF LAST WEEK. A LOW PRESSURE SYSTEM WAS
MOVING THROUGH MICHIGAN THIS MORNING. THIS LOW PRODUCED UP TO AN
INCH-AND-A-HALF OF RAINFALL OVER MOST OF THE RIFLE RIVER BASIN. THIS
HAS RESULTED IN A RAPID RISE OVERNIGHT. THE RIVER IS FORECAST TO
RISE ABOVE FLOOD STAGE TONIGHT ...WITH A CREST EXPECTED DURING THE
DAYLIGHT HOURS TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING...OR AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-050058-
/O.NEW.KAPX.FL.W.0001.110404T1317Z-110406T0900Z/
/STRM4.1.ER.110405T0130Z.110405T1200Z.110406T0300Z.NO/
917 AM EDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM THIS EVENING TO LATE TUESDAY NIGHT....
* AT 8:15 AM MONDAY THE STAGE WAS 4.7 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 4.7 MON 08 AM 6.3 5.8 4.3
$$
JH558
WGUS83 KAPX 050108
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
908 PM EDT MON APR 4 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
SEVERAL DAYS OF SNOW MELT HAS RESULTED IN A SLOW RISE ON THE RIFLE
RIVER SINCE THE MIDDLE OF LAST WEEK. A LOW PRESSURE SYSTEM CONTINUES
TO PULL AWAY FROM MICHIGAN LATE THIS EVENING. THIS LOW PRODUCED UP TO AN
INCH-AND-A-HALF OF RAINFALL OVER MOST OF THE RIFLE RIVER BASIN. THIS
HAS RESULTED IN A RAPID RISE TODAY. THE RIVER IS FORECAST TO
RISE ABOVE FLOOD STAGE OVERNIGHT ...WITH A CREST EXPECTED DURING THE
DAYLIGHT HOURS TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS. IF FLOODING IS OBSERVED...MOVE QUICKLY TO
HIGHER GROUND.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING...OR AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-051308-
/O.EXT.KAPX.FL.W.0001.110405T0258Z-110406T0900Z/
/STRM4.1.ER.110405T0258Z.110405T1200Z.110406T0300Z.NO/
908 PM EDT MON APR 4 2011
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL LATE TUESDAY NIGHT....
* AT 8:15 PM MONDAY THE STAGE WAS 5.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 6.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY TOMORROW LATE EVENING.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME TUE WED THU
RIFLE RIVER
STERLING 6 5.7 MON 08 PM 5.8 4.3 3.7
$$197
WGUS83 KAPX 050822
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
422 AM EDT TUE APR 5 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RAINFALL AND SNOWMELT HAVE RESULTED IN FLOODING ON THE RIFLE RIVER
NEAR STERLING EARLY THIS MORNING. RANFALL AMOUNTS OF ONE TO ONE AND A
HALF INCHES FELL ON THE RIFLE RIVER BASIN SUNDAY NIGHT. THE RIVER IS
CURRENTLY IN FLOOD...AND IS EXPECTED TO CREST DURING THE DAYLIGHT
HOURS TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION LATE THIS MORNING...OR AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-052022-
/O.CON.KAPX.FL.W.0001.000000T0000Z-110406T0900Z/
/STRM4.1.ER.110405T0437Z.110405T1200Z.110406T0300Z.NO/
422 AM EDT TUE APR 5 2011
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 3:15 AM TUESDAY THE STAGE WAS 6.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 6.2 TUE 03 AM 5.8 4.3 3.7
$$
JZ893
WGUS83 KAPX 051337
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
937 AM EDT TUE APR 5 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.RAINFALL AND SNOWMELT HAVE RESULTED IN FLOODING ON THE RIFLE RIVER
NEAR STERLING. RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES FELL
ON THE RIFLE RIVER BASIN SUNDAY NIGHT. THE RIVER HAS CRESTED ABOVE
FLOOD STAGE AND WILL GRAUDALLY FALL TO BELOW FLOOD STAGE THIS
AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING...AS NEW INFORMATION
BECOMES AVAILABLE.
&&
MIC011-060130-
/O.EXT.KAPX.FL.W.0001.000000T0000Z-110406T0130Z/
/STRM4.1.ER.110405T0437Z.110405T1045Z.110405T1930Z.NO/
937 AM EDT TUE APR 5 2011
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* AT 8:15 AM TUESDAY THE STAGE WAS 6.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 6.0 FEET...FLOW INTO CAMPGROUNDS AT WHITE'S CANOE LIVERY
BEGINS. HIGH WATER ALSO BEGINS TO IMPACT CANOE LIVERY AT RIVER VIEW
CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 6.2 TUE 08 AM 5.3 4.3 3.9
$$533
WGUS83 KAPX 052008
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
408 PM EDT TUE APR 5 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.FLOODING ON THE RIFLE RIVER IS COMING TO AN END AS DRY CONDITIONS OVER
THE PAST DAY HAS ALLOWED THE RIVER TO FALL BELOW FLOOD STAGE. THE RIVER
WILL CONTINUE TO FALL...BUT REMAIN HIGH THROUGH MID WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION...INSERT TIME HERE!!...AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-052038-
/O.CAN.KAPX.FL.W.0001.000000T0000Z-110406T0130Z/
/STRM4.1.ER.110405T0437Z.110405T1045Z.110405T1715Z.NO/
408 PM EDT TUE APR 5 2011
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 3:15 PM TUESDAY THE STAGE WAS 5.9 FEET.
* FELL BELOW FLOOD STAGE AT 1:15 PM TUESDAY.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.0 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 5.9 TUE 03 PM 5.3 4.3 3.9
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:54 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 4, 6:54 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
655 AM EDT SUN APR 3 2011
.SYNOPSIS.../ISSUED AT 400 AM/
GUSTY...AND INCREASINGLY CHILLY...NORTHWEST WINDS WILL OVERSPREAD
THE NORTHERN LAKES LATER TODAY AS INTENSIFYING LOW PRESSURE PULLS
NORTHEAST AWAY FROM THE REGION. SCATTERED SHOWERS WILL
CONTINUE...WITH EVEN A FEW RUMBLES OF THUNDER THIS MORNING ACROSS
SOUTHEAST SECTIONS OF THE AREA. THESE RAIN SHOWERS WILL BEGIN TO MIX
WITH SNOW LATER THIS AFTERNOON OVER NORTHWEST LOWER AND EASTERN
UPPER MICHIGAN...WITH PRECIPITATION QUICKLY BECOMING ALL SNOW THIS
EVENING. HOWEVER...ONLY LIGHT ACCUMULATIONS ARE EXPECTED. LINGERING
LIGHT SNOW SHOWERS WILL CONTINUE INTO TUESDAY MORNING IN FAVORED
LAKE EFFECT AREAS. A WEAK LOW PRESSURE CENTER WILL BRING ANOTHER
ROUND OF LIGHT RAIN OR SNOW LATER TUESDAY INTO WEDNESDAY MORNING. A
BRIEF BREAK OCCURS WEDNESDAY NIGHT AND THURSDAY...THE NEXT SYSTEM
ARRIVING THURSDAY NIGHT INTO FRIDAY...BRINGING A THREAT OF RAIN.
MSB
&&
.SHORT TERM.../ISSUED AT 400 AM/...TODAY
988MB SURFACE LOW JUST NW OF MKG...WITH A WARM FRONT EXTENDING SE TO
BETWEEN DTW AND TOL...AND AN INVERTED TROF JUTTING UP TOWARD WESTERN
SUPERIOR. AREAS OF LIGHT SYNOPTIC PRECIP CONTINUE TO DWINDLE...
MAINLY NEAR/NORTH OF M-32. THIS APPEARS TO BE (AND SHOULD BE) ALL
RAIN. MUCH MORE SIGNIFICANT IS THE MCS PRECIP IN CENTRAL LOWER MI.
SOME AREAS HAVE RECEIVED A SUBSTANTIAL DOUSING...2-3 INCHES PER
RADAR ESTIMATES. SHRA/TSRA ARE WELL ELEVATED THIS FAR NORTH.
SURFACE LOW WILL BE CENTERED NEAR HTL AT DAYBREAK...NEARING SUDBURY
EARLY THIS AFTERNOON...AND IN FAR WESTERN QUEBEC BY EVENING. THE
OCCLUDED FRONT WILL BE OUT OF THE AREA BY 15Z. SHRA/TSRA WILL LINGER
IN THE SE UNTIL THEN...WITH SMALL HAILERS STILL A POSSIBILITY. NAM
SHOWS A POCKET OF NEAR 1K J/KG MUCAPE NEAR TAWAS AT 12Z.
THAT WILL DO IT AS FAR AS CLOSE ENCOUNTERS WITH SPRING-LIKE WX. COLD
AIR WILL RETURN (WELL...NOT THAT IT EVER REALLY LEFT) BEHIND THE
DEPARTING LOW. NW WINDS WILL PICK UP...ESPECIALLY THIS AFTERNOON...
AS THE PRESSURE GRADIENT TIGHTENS AND THE MIXED LAYER DEEPENS. 850MB
TEMPS WILL DROP TO AROUND -6C BY SUNDOWN (NOT COLD ENOUGH FOR LAKE
EFFECT/ENHANCEMENT). THE MID LEVELS (ABOVE 750MB) WILL QUICKLY DRY
OUT...AND WITH TEMPS ENTIRELY WARMER THAN -10C UNTIL ALMOST 00Z...IT
WILL BE A CHALLENGE TO GET ANYTHING OTHER THAN SPRINKLES/FLURRIES
GOING. NAM SOUNDINGS DO PUSH MOISTURE UP TO 800MB/-9C AT 00Z...SO
PERHAPS WE CAN SQUEEZE OUT SOME MARGINAL SHSN/SHRA THEN.
WILL OBVIOUSLY BE TWEAKING THE MORNING POP/WX GRIDS TO DEAL WITH THE
ONGOING MCS. OTHERWISE...POPS WILL BE MINIMAL UNTIL THE VERY END OF
THE DAY. PLENTY OF CLOUD COVER...AND TEMPS WILL HARDLY GO ANYWHERE.
JZ
&&
.LONG TERM.../ISSUED AT 400 AM/...TONIGHT AND BEYOND
BRIEF OPPORTUNITY FOR SOME LAKE EFFECT TONIGHT/EARLY TUESDAY...AS
THE 500MB TROF AND 850MB THERMAL TROF GO THRU. A SECONDARY COLD
FRONT MAY BRING SOME INTERESTING WX LATE TUESDAY INTO TUESDAY NIGHT.
PRECIP TRENDS REMAIN THE MAIN CONCERN.
PER HPC...A NAM/ECMWF BLEND WAS THE PREFERRED SOLUTION. THIS BRINGS
OUR NEXT CHANCE FOR SYNOPTIC PRECIP IN FASTER THAN THE GFS.
TONIGHT...850MB TEMPS NOT PROGGED TO DIP QUITE AS CHILLY AS EARLIER.
WE BOTTOM OUT AT 09Z...FROM -10C ON NORTHERN LAKE MI TO -12C ON
SUPERIOR. DELTA T/S ON LAKE MI ARE ONLY IN THE LOWER MINUS TEENS...
WHICH ISN/T GREAT FOR PURE LES. MID MINUS TEENS ON SUPERIOR WILL BE
CONSIDERABLY MORE FAVORABLE...THOUGH THE NW/NNW FETCH WILL KEEP LES
WEST OF THE SAULT. INHERITED NUMEROUS -SHSN IN THE SNOWBELTS...AND
THAT/S REASONABLE (ESPECIALLY IN WESTERN CHIPPEWA)...BUT WILL EXTEND
THOSE INTO THE OVERNIGHT WHEN INSTABILITY IS GREATEST (DESPITE
MID-LEVEL DRYING). GIVEN MARGINAL INSTABILITY WHEN MOISTURE IS
PRESENT (EARLY)...AND MARGINAL MOISTURE WHEN INSTABILITY PRESENT
(LATE)...ANY ACCUMS WILL BE LIGHT...LOCALLY AN INCH OR SO. CLOUDS
WILL DECREASE OUTSIDE THE SNOWBELTS OVERNIGHT AND THE MID-LEVELS
DRY. MIN TEMPS MAINLY MID-UPPER 20S.
TUESDAY...A FLAT SURFACE RIDGE AXIS WILL CROSS LOWER MI. LAKE EFFECT
WILL FADE OUT ON LAKE MI AS WINDS BACK...AND 850MB TEMPS REBOUND TO
-5C BY MIDDAY. LAKE EFFECT WILL ALSO FADE ON SUPERIOR AS BACKING
WINDS CUT OFF THE FETCH. HOWEVER...THAT WILL BE IMMEDIATELY REPLACED
BY A SYNOPTIC PRECIP THREAT. WARMER AIR RETURNS TO UPPER MI...BUT
NOT TO NORTHERN SUPERIOR AND ADJOINING PARTS OF ONTARIO...WHERE A
COLD FRONT IS SAGGING SOUTHWARD. THE RESULTING 850-700MB FGEN IS
CONSIDERABLE...AND SHIFTS SOUTHWARD FROM FAR WESTERN ONTARIO AT 12Z
TO UPPER MI BY 00Z. THIS IS OCCURRING IN AN ENVIRONMENT OF MINIMAL
STABILITY...WITH MOIST ADIABATIC LAPSE RATES FROM THE SURFACE TO
600MB. THUS...THE RESULTING RESPONSE TO FGEN FORCING IN THE
AFTERNOON COULD BE SIGNIFICANT. EXPECT BANDED PRECIP TO DEVELOP
INTO EASTERN UPPER MI IN THE AFTERNOON...WITH LOCALLY HEALTHY
SNOWFALL RATES AT TIMES. WILL DRAW SOME 1-3 INCH ACCUMS...HIGHEST
WEST OF I-75 (FGEN IS STRONGER TO THE WEST). SOUTH OF THE STRAITS
AREA...EXPECT MINIMAL PRECIP IN THE AFTERNOON. MAX TEMPS IN THE
LOW-MID 40S NORTHERN LOWER...UPPER 30S/NEAR 40 EASTERN UPPER.
TUESDAY NIGHT...WSW-ENE ORIENTED COLD FRONT WILL CROSS EASTERN UPPER
MI IN THE EVENING...MOST OF NORTHERN LOWER OVERNIGHT. FRONT WILL BE
NEAR SAGINAW BAY BY MORNING. A WEAK (1012MB) BUBBLE HIGH WILL SETTLE
IN ALONG THE NORTH SHORE OF SUPERIOR. THE 850-700MB FGEN MAX WILL
MOVE EAST TOWARD GEORGIAN BAY BY 06Z...AND CONTINUE ON ITS WAY...
THOUGH SOME DEGREE OF FGEN FORCING WILL MIGRATE SOUTHWARD INTO
NORTHERN LOWER ALONG WITH THE FRONT. BANDED PRECIP WILL CONTINUE IN
EASTERN UPPER MI THRU MID/LATE EVENING...MOVE INTO NORTHERN LOWER MI
BY EARLY OVERNIGHT...THEN WEAKEN THRU THE EARLY MORNING HOURS. WILL
BLANKET MOST OF THE FORECAST AREA WITH LIKELY POPS. AROUND AN INCH
OF SNOW WILL WORK FROM MACKINAC/SE CHIP DOWN TO M-32...THOUGH
SNOWFALL AMOUNTS WILL STILL POTENTIALLY VARY QUITE A BIT DUE TO THE
EXPECTED BANDED NATURE OF PRECIP. THE OTHER ISSUE IS THAT AS PRECIP
MOVES SOUTH INTO NORTHERN LOWER...RAIN WILL LIKELY MIX IN...AS
ABOVE- FREEZING AIR BELOW 915MB WILL TAKE A BIT TO DISPOSE OF.
BEHIND THE FRONT...850MB TEMPS WILL RETURN TO -10C IN EASTERN UPPER
OVERNIGHT...BUT THE UNFAVORABLE NORTH FETCH SHOULD KEEP ANY
POTENTIAL LES TO THE WEST. MIN TEMPS MID 20S NORTH TO NEAR 30 SOUTH.
WEDNESDAY...COLD FRONT WILL CONTINUE TO MOVE SOUTH OF MI AND INTO
THE OHIO VALLEY. THE BUBBLE HIGH BUILDS OVERHEAD IN THE AFTERNOON.
COULD SEE A SPRINKLE OR FLURRY TO START THE MORNING IN NORTHERN
LOWER BEFORE MID LEVEL MOISTURE PULLS OUT...BUT DRIER SUB-800MB AIR
IS ALREADY STARTING TO WIN OUT...AND THAT TREND WILL CONTINUE THRU
THE DAY. SO DECREASING CLOUD COVER...ESPECIALLY TO THE NORTH
(EASTERN UPPER WILL BE MOSTLY SUNNY FOR MUCH OF THE DAY). MAX TEMPS
WILL BE MAINLY IN THE 40S...THE FAR SOUTH COULD TOUCH 50F.
JZ
REST OF THE FORECAST (WEDNESDAY NIGHT THROUGH SUNDAY)...ACTIVE
PATTERN SET FORTH BY CURRENT SYSTEM SET TO CONTINUE THROUGH THE
EXTENDED AS DISTURBANCES ROTATING OUT OF DEEPENING WESTERN TROUGH
AXIS INTERACT WITH LINGERING SOUTHERN LAKES BAROCLINIC ZONE.
SHORTWAVE RIDGE AXIS MOVING OVERHEAD STARTS THE PERIOD INNOCENT
ENOUGH...WITH DRY AND SEASONABLE WEATHER EXPECTED WEDNESDAY NIGHT
INTO THURSDAY. THINGS QUICKLY CHANGE HEADING INTO THURSDAY NIGHT AS
LEAD LOW AMPLITUDE WAVE...AND ATTENDANT SURFACE LOW...MOVE RAPIDLY
NORTHEAST INTO THE NORTHERN OHIO VALLEY. LATEST GFS/ECMWF MUCH MORE
AGGRESSIVE SPREADING PRECIPITATION NORTH INTO MUCH OF NORTHERN LOWER
MICHIGAN BY EARLY FRIDAY MORNING...CONTINUING THROUGH MUCH OF
FRIDAY...AS FAIRLY ROBUST ISENTROPIC ASCENT REGIME INTERACTS WITH
IMPRESSIVE NORTHWARD SURGING WESTERN GULF OF MEXICO MOISTURE PLUME
(PWAT VALUES SURGE TO WELL OVER AN INCH OVER THE SOUTHERN LAKES).
GIVEN RECENT FASTER TREND NOTED IN GUIDANCE AND EXPECTED SHARP
CUTOFF TO NORTHERN EXTENT OF PRECIPITATION SHIELD...WILL MAINTAIN
JUST CHANCE POP MENTION AT THIS TIME. INTERESTINGLY...WILL NEED TO
CLOSELY WATCH PRECIPITATION TYPE ALONG LEADING EDGE OF RAIN SHIELD
THURSDAY NIGHT...WITH GFS AND CRUDE ECMWF SOUNDINGS PRECARIOUSLY
CLOSE TO A RAIN/SNOW MIXTURE AT THE ONSET.
FEW CHANGES TO THE REST OF THE PERIOD...WITH RAIN COMING TO AN END
FRIDAY NIGHT. CURRENT DRY FORECAST THIS WEEKEND MAY BE IN JEOPARDY
FOR AT LEAST PART OF THE PERIOD AS NEXT WAVE PINWHEELS OUT OF THE
WESTERN TROUGH (AND MAYBE THE WHOLE TROUGH ITSELF). STILL MUCH
UNCERTAINTY WITH REGARDS TO TIMING TO INSERT ANY MENTION OF RAIN
JUST YET...AND WILL WHAT FOR SOME BETTER CONSISTENCY UNTIL DOING SO.
MSB
&&
.MARINE.../ISSUED AT 400 AM/
WINDS ARE TEMPORARILY SLACKENING A BIT...AS LOW PRESSURE MOVES INTO
LOWER MI. THIS LULL WILL BE TEMPORARY...WITH GUSTY NW WINDS KICKING
IN BEHIND THE LOW AS IT DEPARTS...ESPECIALLY THIS AFTERNOON AND
TONIGHT. SMALL CRAFT ADVISORIES WILL BE MAINTAINED FOR ALL ZONES
INTO TONIGHT. HOWEVER...A FEW ZONES WILL BE UPGRADED TO GALE
WARNINGS FOR TONIGHT. NEARSHORE ZONES IN THE VICINITY OF THE BEAR ON
LAKE MI...AND NEAR PRESQUE ISLE LT ON LAKE HURON...WILL LIKELY SEE
SOME GALE FORCE GUSTS TONIGHT.
JZ
&&
.AVIATION.../ISSUED AT 655 AM/...VALID FOR 12Z TAFS
989MB LOW PRESSURE NEAR CAD THIS MORNING. LIFR CIGS COMMON EARLY
THIS MORNING AS THE LOW GOES THRU. AS IT DEPARTS LATE THIS
MORNING...NW WINDS WILL KICK IN...BECOMING BLUSTERY THIS AFTERNOON
AND TONIGHT. CIGS/VSBYS WILL IMPROVE AS THIS HAPPENS...THOUGH MVFR
CIGS ARE STILL EXPECTED THRU THE FORECAST (THOUGH APN MIGHT GO VFR
VERY LATE TONIGHT). LAKE EFFECT SHRA/SHSN WILL OCCUR NEAR PLN/TVC
LATE TODAY AND INTO TONIGHT.
JZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LHZ345-346-349.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LMZ323-341-342-
346.
GALE WARNING FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
LMZ344-345.
LS...SMALL CRAFT ADVISORY UNTIL 8 AM EDT TUESDAY FOR LSZ321-322.
&&Hazardous weather outlook, Apr 4, 4:30 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 430 AM EDT MON APR 4 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 430 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A FEW THUNDERSTORMS THROUGH 10 AM IN PARTS OF NORTHERN LOWER MICHIGAN...ESPECIALLY NEAR SAGINAW BAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. RAINFALL AND SNOWMELT WILL PRODUCE RISES ON AREA RIVERS... ESPECIALLY SOUTH OF M-72. SOME RIVERS MAY RISE NEAR OR ABOVE BANKFULL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RIVERS IN NORTHERN LOWER MICHIGAN WILL CONTINUE TO RUN HIGH...ESPECIALLY SOUTH OF M-72...THROUGH WEDNESDAY. SOME RIVERS MAY RISE NEAR OR ABOVE BANKFULL. LIGHT ACCUMULATIONS OF SNOW ARE EXPECTED TUESDAY AFTERNOON AND EVENING IN PARTS OF EASTERN UPPER AND FAR NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE PASS ON ANY SIGNIFICANT WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JZ
In the hours before
Special weather statement, Apr 4, 5:45 AM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 545 AM EDT MON APR 4 2011 MIZ025-026-041015- BENZIE MI-GRAND TRAVERSE MI- 545 AM EDT MON APR 4 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 542 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENDON...OR 9 MILES EAST OF BEULAH...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... TRAVERSE CITY AROUND 600 AM EDT. WILLIAMSBURG AROUND 615 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Local storm report, Apr 4, 6:09 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
609 AM EDT MON APR 04 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 AM HAIL TRAVERSE CITY 44.75N 85.60W
04/04/2011 M0.25 INCH GRAND TRAVERSE MI BROADCAST MEDIA
&&
EVENT NUMBER APX1100325
JZSpecial weather statement, Apr 4, 6:11 AM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 611 AM EDT MON APR 4 2011 MIZ021-026-027-041045- ANTRIM MI-GRAND TRAVERSE MI-KALKASKA MI- 611 AM EDT MON APR 4 2011 ...SPECIAL WEATHER STATEMENT FOR THUNDERSTORMS... AT 606 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF TRAVERSE CITY...MOVING NORTHEAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ALDEN AROUND 620 AM EDT. MANCELONA AROUND 630 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 4:08 AM EDT | Gale Warning | APX | 24 hr |
Nearby
River Flood Warnings in Michigan, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.